Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Zeros of the successive derivatives of Hadamard gap series


Author: Robert M. Gethner
Journal: Trans. Amer. Math. Soc. 339 (1993), 799-807
MSC: Primary 30D35; Secondary 30B10
DOI: https://doi.org/10.1090/S0002-9947-1993-1123453-3
MathSciNet review: 1123453
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A complex number $ z$ is in the final set of an analytic function $ f$, as defined by Pólya, if every neighborhood of $ z$ contains zeros of infinitely many $ {f^{(n)}}$. If $ f$ is a Hadamard gap series, then the part of the final set in the open disk of convergence is the origin along with a union of concentric circles.


References [Enhancements On Off] (What's this?)

  • [1] A. Edrei and G. R. Maclane, On the zeroes of the derivatives of an entire function, Proc. Amer. Math. Soc. 8 (1957), 702-706. MR 0087741 (19:403a)
  • [2] R. M. Gethner, Zeros of the successive derivatives of Hadamard gap series in the unit disk, Michigan Math. J. 36 (1989), 403-414. MR 1027076 (91b:30004)
  • [3] W. K. Hayman, Angular value distribution of power series with gaps, Proc. London Math. Soc. (3) 24 (1972), 590-624. MR 0306497 (46:5623)
  • [4] G. Pólya, Über die Nullstellen sukzessiver Derivierten, Collected Papers (R. P. Boas, ed.), MIT Press, Cambridge, Mass., 1974.
  • [5] -, On the zeros of the derivatives of a function and its analytic character, Collected Papers (R. P. Boas, ed.), MIT Press, Cambridge, Mass., 1974.
  • [6] G. Pólya and G. Szegö, Problems and theorems in analysis, vol. 2, Springer-Verlag, New York, 1972.
  • [7] E. C. Titchmarsh, The theory of functions, 2nd ed., Oxford Univ. Press, Oxford, 1939. MR 0197687 (33:5850)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30D35, 30B10

Retrieve articles in all journals with MSC: 30D35, 30B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1123453-3
Keywords: Final set, successive derivatives, Hadamard gaps, gap series
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society